Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Pediatr Soc. 1978 Nov;21(11):771-777. Korean. Original Article.
Kang OJ .
Department of Pediatrics, College of Medicine, Kyung Hee University, Seoul, Korea.
Abstract

Elevatio of serum transaminase were observed in 17.1% of patients administered isoniazid, and in 30.8% of patients administered isoniazid and rifampicin, from 2 weeks to 10 months after the administration of these drugs. Two cases of symptomatic hepatitis were observed in patients administered isoniazid and rifampicin during the same period. Patients in whom isoniazid was interrupted or rifampicin was replaced to ethambutol showed a return of the serum transaminase level to normal over a variable period of time(from 4 to 8 weeks). Isoniazid was not interrupted in 4 subjects receiving isoniazid only for chemoprophylaxis. In three of these, this reactin was self-limited with spontaneous return of serum transaminase level to normal In this study, sex and age incidence of hepatic dysfunction were not significant. Further study with more large subject group is required to evaluate exact incidence and time of onset of hepatic dysfunction due to isoniazid or rifampicin or both. It was recommended that patient given anti-tuberculous drug therapy should be contacted monthly interval to monitor for possible hepatotoxicity.

Copyright © 2019. Korean Association of Medical Journal Editors.